quizwk5pharm.docx - Question 1 1 out of 1 points A middle\u00adaged patient was diagnosed with major depression after a suicide attempt several months ago

quizwk5pharm.docx - Question 1 1 out of 1 points A...

This preview shows page 1 - 3 out of 10 pages.

Question 1 1 out of 1 points A middle-aged patient was diagnosed with major depression after a suicide  attempt several months ago and has failed to respond appreciably to  treatment with SSRIs. As a result, his psychiatrist has prescribed phenelzine. When planning this patient's subsequent care, what nursing diagnosis should the nurse prioritize? Response Feedback : MAOIs such as phenelzine carry a significant risk of injury that  results from the multiple interactions associated with these  drugs. Infection, impaired tissue perfusion, and constipation  are less common, and less serious, adverse effects. Question 2 1 out of 1 points A patient who has been taking buspirone (BuSpar) for 1 week calls the clinic  and reports to the nurse that the drug is not working. The patient informs the  nurse that she is still having symptoms of anxiety. The nurse will tell the  patient that Response Feedback : The nurse will inform the patient that it will likely take 3 to 4  weeks of treatment before she notices consistent relief of her  anxiety. However, some improvement is often seen within 7 to  10 days of starting therapy. Since the patient had only been  taking the drug 1 week, there is no need to inform the  physician. The nurse would not make the assumption that the  medication is not going to work for the patient nor would she  tell her that it would take up to 6 months to see therapeutic  results. Question 3 1 out of 1 points The wife of a patient who is taking haloperidol calls the clinic and reports that her husband has taken the first dose of the drug and it is not having a  therapeutic effect. An appropriate response by the nurse would be Response Feedback: The nurse should instruct the wife to continue offering her  husband the drug and that it will probably take several days to  reach its full therapeutic effect. The dosage would not be  increased, decreased, or discontinued. Question 4 1 out of 1 points A nurse will be prepared to administer naloxone (Narcan) to a patient who 
Image of page 1
has had an overdose of morphine. Repeated doses of Narcan will be  necessary because Narcan Response Feedback : The duration of the morphine may be longer than the duration  of naloxone. Therefore, naloxone has a shorter half-life than  morphine. Repeated doses may be necessary to maintain  reversal of the opiate's effects. Naloxone does not increase the action of morphine, and it causes the respiratory rate to  increase, not decrease. Dosage strength is not associated with drug duration.
Image of page 2
Image of page 3

You've reached the end of your free preview.

Want to read all 10 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture